Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


skin problems
Jul 29, 2004

thanks for the great forums

I got diagnosed in february and have since started on combivir and efivirenz and a prophylactic Dapsone...before the diagnosis I had a lot of problems and an OI...I have now been "well" since february...my CD4 count has doubled and my VL come down to 65...I have however an ongoing skin problem...acne type an a very itchy skin in my face and scalp...I never had acne as a teenager...I am a male and 50 years old...I wonder if its the dapsone or any of the retrovirals or some other complication...any ideas?

Response from Dr. Henry

Facial skin problems often flare when potent HIV therapy is started. It could be some sort of immune reconstitution phenomenon. Untreated HIV also has lots of skin manifestations-often drying with less oils which then improves (but cold flare up acne) on treatment. Once your CD4 count is > 200-250 the dapsone is often stopped. I get help from a user friendly dermatologist to sort out the exact nature of the problem and often come up with a satisfactory treatment specific to the person's condition. KH



Previous
Zerit, good or bad?
Next
side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement